MAUDE Adverse Event Report: STRYKER GMBH GAMMA4 - LONG NAIL, RIGHT D11X420MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH GAMMA4 - LONG NAIL, RIGHT D11X420MM X 125DEG; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 84251420S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "on tuesday (b)(6) 2025 i received a message to come in and support a case to remove a broken gamma nail.The surgeon doing the revision case was boopalan ramasamy.The plan was to remove the broken nail, use the synthees ria reamer to try and prevent any infection and then re-fixate the fracture with a smith and nephew nail.Original case date for implantation of the gamma nail was (b)(6) 2025.".
 
Event or Problem Description
As reported: "on tuesday 25/11/25 i received a message to come in and support a case to remove a broken gamma nail.The surgeon doing the revision case was boopalan ramasamy.The plan was to remove the broken nail, use the synthees ria reamer to try and prevent any infection and then re-fixate the fracture with a smith and nephew nail.Original case date for implantation of the gamma nail was (b)(6) 2025.".
 
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged event.The returned device was visually examined and found to be fractured at the regions corresponding to the lag screw sections.Damage was noted around both the locking screw hole and the oblong hole, which appears consistent with misdrilling.Prominent misdrilling marks were visible on both fracture segments, extending from the posterior to the lateral web.Evidence of deformation was observed on the lateral and posterior sides of the proximal and distal sides, respectively, likely resulting from cyclic loading during functional use.Misdrilling plays a critical role in initiating cracks through the notching effect, thereby compromising the device's structural integrity.The fracture pattern indicates a multifactorial failure mechanism.Fatigue features, such as rest lines, were observed on the posterior web of the proximal fragment, correlating with progressive fatigue failure.In contrast, the anterior web displayed a shiny and smooth fracture surface, indicative of a sudden brittle-type failure.The received locking screw is broken into two fragments as well; the broken surface indicates that the breakage pattern is fatigue and brittle in nature, indicating that the screw broke in a sudden manner cause from nail breakage sudden increase in load.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the above investigation, the breakage of nail contributes to multifactorial fatigue and is brittle in nature.No product related issue could be detected during the performed investigation of the returned device.Regarding the root cause of the implant failure no conclusive statement can be provided, because key clinical information (e.G.X-rays in different planes, clinical status, patient activity, assessment of the treating physician or operation reports) is missing.The root causes in such cases are often complex and multifactorial and cannot be determined scientifically without this decisive evidence.Due to these limitations, we are unable in such cases to provide statements about the patient, the procedure and/or the device in relation to cause of the failure.If more information is provided, the case will be reassessed.

Brand Name
GAMMA4 - LONG NAIL, RIGHT D11X420MM X 125DEG
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23869632
Report Number0008031020-2025-02206
Device Sequence Number11916878
Product Code HSB
UDI-Device Identifier07613327478785
UDI-Public(01)07613327478785(17)340228(10)K1A4119
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K213328
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number84251420S
Device Lot NumberK1A4119
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/25/2025
Supplement Date Received by Manufacturer02/23/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date03/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight90 KG